MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804275-23
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified mid-left anterior descending coronary artery.Resistance was met when advancing the 2.75x23mm xience skypoint drug-eluting stent (des) through a 5.5 french non-abbott guideliner.The des was pulled back; however, resistance was also met with the guideliner.The des and guideliner were removed as one unit and the stent tip of the xience skypoint appeared to be mangled.A new xience des was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was reported.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material deformation was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined; however, factors that could contribute to difficult to advance include, but are not limited to, patient anatomical morphology, patient disease state, guiding catheter support or damage to the guide catheter, anatomical conditions, inner diameter of guide wire lumen, outer diameter of the guide wire, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, anatomical conditions, guiding catheter lumen obstructions, kinks, bends, procedural technique, insufficient support, or interactions with other devices.Factors that could contribute to material deformation include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, or interaction with accessory devices.In this case, it is possible that the distal end of the stent may have become damaged during insertion into the guide catheter, causing the reported material deformation (bent and stretched struts), ultimately contributing to the reported difficult to advance (guide catheter) and difficult to remove (guide catheter), as resistance was noted during advancement and retraction, however, this cannot be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23949677
Report Number2024168-2026-00041
Device Sequence Number21522096
Product Code NIQ
UDI-Device Identifier08717648233173
UDI-Public(01)08717648233173(17)280209(10)5021541
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804275-23
Device Catalogue Number1804275-23
Device Lot Number5021541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown